MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 5.0MM DIA TPRD HD PER SCRW 40; BONE SCREWS AND PINS : SCREWS

DEPUY ORTHOPAEDICS INC US 5.0MM DIA TPRD HD PER SCRW 40; BONE SCREWS AND PINS : SCREWS
Model Number 1257-40-000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis (2100); No Code Available (3191)
Date of Event 05/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for recent deep vein thrombosis.Event is serious and is considered moderate.Event is definitely not related to device and is possibly related to procedure.Date of implantation: (b)(6) 2020.Date of event (onset): (b)(6) 2020.(left hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  h10 additional narrative:   corrected: h6 (device).No code available was used to capture serious injury.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6 patient code: no code available (3191) was used to capture serious injury.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.H10 additional narrative.
 
Event or Problem Description
Revision operative notes provide information that the primary left tha included an asr cup and head, a ztt femoral sleeve, and an unk depuy femoral stem.Date of implantation and part/lot information were not provided.These products have not been previously reported.Records indicate the primary tha procedure occurred 10 years earlier by a dr.(b)(6) in (b)(6).Dor: (b)(6) 2020: patient received a complete left thr to treat pain and discomfort secondary to armd and massive acetabular and femoral osteolysis.Upon entering the joint, the surgeon identified and excised stained periarticular synovial tissue and fluid consistent with metallosis and foreign body reaction.The pseudocapsule was debrided.There was some deficiency of the gluteus medius, which was repaired.The asr cup was malpositioned and had significant eccentric wear which produced the metallosis.Upon removal of the asr cup, the surgeon identified significant retroacetabular osteolysis which was removed and reconstructed with fresh frozen allograft.The osteolytic lesions in the ischium, pubis, and superior regions of the acetabulum, which required the revision cup to be secured with screws.The ztt femoral sleeve was well in grown but there were osteolytic lesions into the trochanter and around the iliopsoas tendon.The stem was well-fixed but revised due to the femoral osteolysis.Allograft was used to repair the lesions on the femur.The manufacturer of the stem was not identified but assumed to be a depuy product due to the use of the ztt sleeve.The patient received a depuy tha at revision.The procedure was completed without complications.(previously unreported event) phone call dated (b)(6) 2020: patient called to inform the surgeon about being diagnosed with a pulmonary embolism at the end of april and more recently, with e dvt of an unspecified lower extremity.The patient developed the pe and dvt while on eloquis.The patient reports that the tha is performing nicely.No treatment was identified.The conditions under which the patient developed the pe and dvt were not provided.(the pc is captured on (b)(4).The dvt is captured on (b)(4).Clinic visit dated (b)(6) 2020: patient is four months status post left tha.Physical exam identifies a mild limp due to a 1.09 cm leg length discrepancy.Patient reports some mild soreness that dissipates with walking and no interruption in mobility or adls.X-rays identify a well-fixed, stable tha.No interventions are required, and patient is free to resume full activity as tolerated.Doi: unknown.Dor: (b)(6) 2020 (b)(4).Doe: (b)(6) 2020 (pe reported on (b)(4).And dvt captured on (b)(4).Doe: (b)(6) 2020 (limb asymmetry reported on (b)(4).Left hip.

Brand Name
5.0MM DIA TPRD HD PER SCRW 40
Common Device Name
BONE SCREWS AND PINS : SCREWS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10072353
Report Number1818910-2020-12281
Device Sequence Number19771327
Product Code LPH
UDI-Device Identifier10603295019893
UDI-Public10603295019893
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K861979
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1257-40-000
Device Catalogue Number125740000
Device Lot NumberJ16H97
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2020
Supplement Date Received by Manufacturer05/18/2020
05/18/2020
07/02/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date05/21/2020
06/01/2020
07/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.0MM DIA TPRD HD PER SCRW 45; 5.0MM DIA TPRD HD PER SCRW 50; 5.0MM DIA TPRD HD PER SCRW 60; ALTRX +4 10D 36IDX54OD; PINN CAN BONE SCREW 6.5MMX20MM; PINN CAN BONE SCREW 6.5MMX20MM; PINN CAN BONE SCREW 6.5MMX25MM; PINNACLE BONE SCREW 45 MM; S-ROM M HEAD 36MM +9
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight86